MAUDE Adverse Event Report: DEPUY IRELAND - 3015516266 ATTUNE EM TIBIAL DIST UPROD; ATTUNE INSTRUMENTS : ALIGNMENT DEVICES

DEPUY IRELAND - 3015516266 ATTUNE EM TIBIAL DIST UPROD; ATTUNE INSTRUMENTS : ALIGNMENT DEVICES
Catalog Number 254400003
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that devices were being tested in cssd prior to a procedure.The rod could not be moved over the malleolus fork.No surgical delay.No adverse patient consequences reported.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: customer is complaining the instruments as the rod cannot be moved over the malleolus fork.No surgical delay, no adverse patient consequences reported.The product was returned to j&j medtech orthopaedics for evaluation.Visual inspection revealed a delaminated portion in the inner surface of the attune em tibial dist uprod's guide.Additionally, the overall device surface had signs of usage.The observed damage can be traced to a component failure led by the damage on the mating component's shaft (attune em tibial ankle clamp).A dimensional inspection was not performed since it was not applicable to the complaint condition.A functional test was performed using the returned part (attune em tibial ankle clamp) as the mating component.Functional test revealed devices could not fully engage together, as only one portion of the shaft of the attune em tibial ankle clamp could be assembled with the guide of the attune em tibial dist uprod, up to one point where significant resistance was encountered.If further attempts were made to force the mating device beyond this point, the instruments would become jammed/seized and difficult to disassemble; confirming the reported allegation.Galling is suspected to have internally occurred between the shaft and the guide component causing the internal metal components to begin to seize.As a result, the device was difficult to assemble, disassemble and retain/hold with its mating component.A manufacturing record evaluation was performed for the finished device pg337805 lot number, and no non-conformances nor manufacturing irregularities were identified.The overall complaint was confirmed as the observed condition of the attune em tibial dist uprod would have contributed to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: 1) quantity manufactured: (b)(4).2) date of manufacture: 19-feb-2024.3) any anomalies or deviations identified in dhr: no.4) expiry date: n/a.5) ifu reference: (b)(4).Device history review: a manufacturing record evaluation was performed for the finished device pg337805 lot number, and no non-conformances nor manufacturing irregularities were identified.

Brand Name
ATTUNE EM TIBIAL DIST UPROD
Common Device Name
ATTUNE INSTRUMENTS : ALIGNMENT DEVICES
Manufacturer (Section D)
DEPUY IRELAND - 3015516266
loughbeg ringaskiddy co.
cork
EI 
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581
3035526892
MDR Report Key20926667
Report Number1818910-2024-25356
Device Sequence Number5129458
Product Code LXH
UDI-Device Identifier10603295129752
UDI-Public(01)10603295129752(10)PG337805
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number254400003
Device Lot NumberPG337805
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/02/2024
Supplement Date Received by Manufacturer12/30/2024
02/18/2025
Initial Report FDA Received Date12/13/2024
Supplement Report FDA Received Date12/31/2024
02/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/06/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown